Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Immunosuppressant Drugs And Hiv Testing

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

HIV EIA test and Immunosuppressants

I've been on Fluoxetine, Prothiaden and Thioril tablets for depression for almost 9 months when I went for an HIV 1 EIA test.I learnt that these antidepressants have immunosuppressive affects. I'm wondering how immunosuppressants such as the ones...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...To my knowledge, fluoxetine has no known immunosuppressant effects. If it had documented immunosuppressant effects, the FDA would require it to be so labeled and probably would pull it Read more »

immunosuppressants

Dear Doctor.I'm a young girl from Poland.I asked two times about my drug-mesalazine, I have one... Read more »

do you have the guts to comment on this?

Said by a top hiv prevention expert... "Although it is often said that immunosuppressive drugs... Read more »
Articles
U.S. National Institute of Allergy and Infectious Diseases

The Evidence That HIV Causes AIDS

...Munoz, MACS, personal communication). HIV can be detected in virtually everyone with AIDS. Recently developed sensitive testing methods, including the polymerase chain reaction (PCR) and improved culture techniques, have enabled researchers... Read more »
The Body PRO

Clinicians Often Fail to Test for HIV After Diagnosing AIDS-Defining Illnesses, U.S. Study Suggests

...[California]. This poster is entitled "HIV Testing and Monitoring in Privately Insured Members Recently Diagnosed With Potential AIDS Defining Events." 1 In 1993, the U.S. Centers for Disease Control and Prevention [CDC] published... Read more »
Test Positive Aware Network

Ask the HIV Specialist

...correct in that many eye drops are absorbed systemically and can result in some side effects. Cyclosporine (Restasis) is an immunosuppressant and thus, theoretically could be of detriment to someone infected with HIV. There are no studies I could... Read more »
Test Positive Aware Network

Viramune

...lidocaine or disopyramide, carbamazepine, ethosuxomide, or clonazepam, calcium channel blockers (Procardia, diltiazem, verapamil), immunosuppressants, or the blood thinner Coumadin (warfarin). Do not use with Biaxin (clarithromycin) or Nizoral... Read more »
Connect With Others

Symptom Questions

Posted by Guest09, 1 Reply
Please help me with two questions that have been bothering me: 1. Online symptoms note white spots in the mouth. What would these look like? Large? Tiny? many? Few? Flat? Raised? Please let me know,as I am very worried. 2. I had a negative... Read more »

Immuno suppressant drug affecting results?

Posted by Anonymous, 1 Reply
...I noted one anon msg(12/7/04,10.51am) on the possible inaccuracy of the HIV test when there is immunosuppressant drug used and that test should be conduct 6 months. I have been reading this lively forum and now I am concerned for myself. Read more »

Question about testing.

Posted by Anonymous, 2 Replies
...later on tested positive even if they had orginally tested outside the window period. I thought that if you were infected with HIV that within three months a test will 99.9% tell you whether you are Negative or Positive. What are the chances... Read more »

Muscle Pain

Posted by Anonymous, 2 Replies
I have been experiencing substantial muscle pain - legs, arms, chest, hips - whenever I move. Getting up from bed or a chair causes intense pain, rolling over in bed the same. Sitting after standing for awhile causes the same intense pain. This... Read more »